MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. B1PC; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. B1PC; INTRAOCULAR LENS
Model Number B1PC (+19.00 D)
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Codes Hyphema (1911); Failure of Implant (1924)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable malfunction that occurred in the usa."hyphema" is indicated as a potential adverse event related to iol implantation as covered under the warnings section of the product's instructions for use (ifu).Manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Intra-operative complications; iol release issue.Surgeon stated that lens unfolded very fast, lens had already started to unfold as the lens entered the capsule.Some bleeding of the iris occurred while trying to put the lens into the bag.Surgeon was not able to get the lens into the bag without the potential for further complications.Device was explanted and replaced with another lens immediately during surgery.Patient impact: device explantation.Patient has recovered and is fine.
 
Event or Problem Description
Intra-operative complications; iol release issue.Surgeon stated that lens unfolded very fast, lens had already started to unfold as the lens entered the capsule some bleeding of the iris occurred while trying to put the lens into the bag surgeon was not able to get the lens into the bag without the potential for further complications.Device was explanted and replaced with another lens immediately during surgery.Patient impact: device explantation.Patient has recovered and is fine.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable event that occurred in the usa.The report includes corrected information and additional information not available/included in the initial report.Corrected information: h3 - corrected to device not returned.Additional information: g6 - type of report - noted as follow-up #1.Portions of the product were returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.The injector was available for investigation.The iol was not returned.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6); model: b1pc).The dye test result showed the injector tip was properly coated.Proper coating allows the lens to advance.We could release a re-installed iol from the returned injector without any problems.From our investigation, we could not confirm the reported event.Based on available information, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.

Brand Name
B1PC
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
525 technology drive
suite 280
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
525 technology drive
suite 280
irvine, CA 92618
9093896317
MDR Report Key15294441
Report Number3006723646-2022-00132
Device Sequence Number6192630
Product Code HQL
UDI-Device Identifier00886158017189
UDI-Public00886158017189
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1PC (+19.00 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown